MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 138 months after a right total knee replacement procedure, the patient underwent a revision procedure to address persistent effusions, weightbearing pain, a loose femur and recalled poly.Revision surgery operative notes were provided.Pre-op x-rays showed large effusion and osteolysis around the periphery of the tibial and femoral components.The patella was found to be delaminated with yellow oxidation.The femoral component was found to be grossly loose.The tibial component was well-fixed.The patient was revised to exactech devices.The patient was awakened and taken to recovery room in stable condition.No further issues or complications were reported.Images and x-rays were provided.No additional information is available.
 
Additional Manufacturer Narrative
D10: (b)(6) - 02-010-01-0350 - logic femoral ps cem right sz 5.(b)(6) - 02-012-35-5009 - logic tibia ps mod insrt sz 5 9mm.(b)(6) - 02-012-45-5040 - lgc tibial fit tray cem sz 5f / 4t.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00711, 1038671-2025-02871.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d.The revision reported was likely the result of femoral loosening as reported, prosthesis wear of the patella, and/or due to the inclusion of the polyethylene in the packaging recall.However, the femoral loosening cannot be confirmed from the information provided but may be due to over 10 years of use and/or due to an insufficient bond between the femoral component and cement.Potential contributions of user or patient-related considerations should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
THREE PEG PATELLA 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key22956617
Report Number1038671-2025-02872
Device Sequence Number12894154
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2016
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale